Alert archive / Washington / Flood Watches in 2021
Flood Watch 12, NWS Seattle, WA
NWS Seattle, WA issued this flood watch at Nov 16, 2021, 9:08 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2021, 9:08 AM PST (17:08 UTC)
- Expired
- Nov 16, 2021, 12:01 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- None
The text
As transmitted.
048
WGUS66 KSEW 161708
FFASEW
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Seattle WA
908 AM PST Tue Nov 16 2021
.A problem has developed with the levee on the river bend area that
could lead to a failure and flash flood.
WAZ506-170000-
/O.NEW.KSEW.FA.A.0012.211116T1708Z-211117T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Western Skagit County-
Including the cities of Burlington, Sedro-Woolley, Mount Vernon, and
Anacortes
908 AM PST Tue Nov 16 2021
...FLOOD WATCH FOR THE POTENTIAL FAILURE OF SKAGIT RIVER LEVEE ON
THE SKAGIT RIVER IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
* WHAT...Flash Flooding caused by a potential levee failure is
possible on the left (inside) bankd of the Skagit River levee
River Bend Rd. area.
* WHERE...A portion of northwest Washington, including the following
area, Western Skagit County.
* WHEN...Until 4 PM PST this afternoon.
* IMPACTS...If the levee were to fail, flash flooding would result
in that area.
* ADDITIONAL DETAILS...
- A Skagit County Dike District has reported that an erosion
bulge has developed on the levee. Agencies are in route to
fix it, but until then, there is a potential for a failure
and flash flood.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and notifications from the city
or county and be prepared to take action should Flash Flood Warnings
be issued. Heed any evacuation orders by local authorities.
&&
$$
JBB1 follow-up statement
643 WGUS66 KSEW 162001 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Seattle WA 1201 PM PST Tue Nov 16 2021 WAZ506-162115- /O.CAN.KSEW.FA.A.0012.000000T0000Z-211117T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Skagit County- Including the cities of Burlington, Sedro-Woolley, Mount Vernon, and Anacortes 1201 PM PST Tue Nov 16 2021 ...FLOOD WATCH FOR THE POTENTIAL FAILURE OF SKAGIT RIVER LEVEE ON THE SKAGIT RIVER IS CANCELLED... The Flash Flood Watch is cancelled for a portion of northwest Washington, including the following area, Mount Vernon in Western Skagit County. The Flash Flood Watch for potential levee failure is cancelled. Dike District 17 and the City of Mount Vernon have reported that an assessment of the levee at riverbend has confirmed that the dike is secure with no damage to the integrity of the dike. $$ JBB
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Nov 16, 8:00 AM PST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 16, 8:00 AM PST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
800 AM PST Tue Nov 16 2021
.SYNOPSIS...Scattered showers will gradually taper off this
afternoon as an upper trough moves inland. High pressure will
build over the area tonight and shift inland on Wednesday. A
weather system will pass mainly south of the area later in the
week.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...There is PSCZ shower
activity over Snohomish county and Stevens Pass will pick up snow
showers this morning. The shower activity will taper off and end
this afternoon with clearing skies into tonight. Offshore flow on
Wednesday will make for a chilly, but mostly clear day. A weather
system will pass mainly south of the area later in the week--but
the southern half of Western Washington might see some light rain
on Thursday. 19
.LONG TERM /FRIDAY THROUGH MONDAY/...Overall the weather is
likely to be drier and cooler than it has been of late. A weather
system passes south of the area late in the week followed by high
pressure Saturday. Around Monday of next week a weak front might
reach the area. 19
&&
.AVIATION...Scattered to broken cumulus with scattered showers
this morning. There is some PSCZ activity over Snohomish County
but that will taper off for the afternoon. The mountains will
remain mostly obscured and then skies will clear later today
through tonight as offshore flow develops. 19
KSEA...A southerly breeze to 10kt will turn northerly this
afternoon, 21 or 22z looks pretty good. At 8am most of the shower
activity is over Snohomish County and that PSCZ will end this
afternoon.
&&
.MARINE...Breezy northwest flow over the coastal waters and in the
Strait of Juan de Fuca will ease later today. The westerly flow
today will turn to easterly flow on Wednesday as high pressure
shifts over the area and then shifts inland. A low pressure system
will pass south of the area and head into northern California on
Friday and then high pressure will shift over the area Saturday.
19
&&
.HYDROLOGY...There is major flooding for the Nooksack and Skagit,
but there will not be significant precipitation in the next
several days. The weak weather system that moves through the area
Thursday is not significant. By later this afternoon and tonight
all the rivers will be receding and by later Wednesday morning
the only two rivers with warnings left on them will be the Skagit
and the lower reaches of the Nooksack. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 AM PST this morning for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-Grays Harbor Bar.
Small Craft Advisory until noon PST today for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca-West Entrance U.S. Waters Strait Of
Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:03 PM PST | Small Craft Advisory | SEW | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.